Arkansas, 2008

Hail and Damaging Winds in Arkansas, June 1, 2008

June 1, 2008 · NWS LZK · 55 events in 17 counties and zones

A mesoscale convective system (MCS) tracked into Arkansas from near the Kansas/Oklahoma border. As the MCS progressed to the east across the state, there were strong to damaging winds along the leading edge of it.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.9 million
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A mesoscale convective system (MCS) tracked into Arkansas from near the Kansas/Oklahoma border. As the MCS progressed to the east across the state, there were strong to damaging winds along the leading edge of it. A large area of rain followed it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 1, 9:40 AM CST, 20 minutes earlier.

Area forecast discussion, Jun 1, 9:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 AM CDT SUN JUN 1 2008

.DISCUSSION...
UPDATED EARLIER FORECAST FOR SVR TSTSM WATCH OVER PARTS OF NW AR
UNTIL 3 PM...AND TO ADD SEVERE WORDING TO FORECAST OVER NORTH AND
NORTH CENTRAL AREAS. HAVE SEEN STORMS GRADUALLY WEAKEN AS THEY HAVE
MOVED EAST TO SOUTHEAST OVER NW AR...DUE TO LOST OF DYNAMICS AND A
BIT LESS INSTABILITY. JET DYNAMICS ALSO NOT AS FAVORABLE. BUT NOT
EXPECTING THIS TREND ALL DAY. HEATING WILL ADD ADDITIONAL
INSTABILITY TO ATMOSPHERE...WHICH WILL HELP ISOLATED STORMS TO REACH
SEVERE LEVELS. MAINLY A HAIL AND WIND THREAT TODAY WITH OVERALL WEAK
WIND FLOW. WITH SLOW MOVEMENT OF STORMS...WILL HAVE TO MONITOR HEAVY
RAIN...POSSIBLE FLASH FLOODING ISSUED. BUT AREAS HAVE DRIED OUT OVER
THE LAST WEEK OR SO...AND WILL TAKE QUITE A BIT. OTHERWISE...CIRRUS
SHIELD FROM THE STORMS OVER OK WILL HOLD TEMPS A BIT. (59)

&&

.PREV DISCUSSION... /ISSUED 645 AM CDT SUN JUN 1 2008/

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH 12Z MONDAY. A FRONT WILL SAG
INTO ARKANSAS TODAY FROM THE NORTH...WITH SCATTERED THUNDERSTORMS
NEAR THE FRONT. HIT AND MISS PRECIPITATION WILL OCCUR IN ABOUT THE
NORTHERN HALF OF THE STATE THROUGH THIS EVENING.

OTHERWISE...SCATTERED CUMULUS WILL FORM BETWEEN 4000 AND 5000 FEET
TODAY...WITH PLENTY OF HIGH CLOUDS. LIGHT SOUTH/SOUTHWEST WINDS ARE
EXPECTED...WITH SPEEDS BETWEEN 6 AND 10 KNOTS.

STORMS SHOULD MOSTLY DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME
HEATING. HIGH CLOUDS WILL LINGER...WITH PATCHY FOG/MVFR VISIBILITIES
DEVELOPING TONIGHT IN AREAS WHERE RAIN OCCURRED. (46)
&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
SATELLITE IMAGES ARE BACK AND TWO AREA OF CLOUDS ARE OVER ARKANSAS
FROM THUNDERSTORMS OVER MISSOURI AND OKLAHOMA. A COLD FRONT IS
ACROSS NORTH ARKANSAS AND SLOWLY SINKING SOUTH. SHOWERS AND
THUNDERSTORMS REMAIN NORTH OF THE FRONT AND ARE MOVING SOUTHEAST.
PRECIPITATION WILL BE MOVING INTO NORTH ARKANSAS EARLY THIS MORNING.

WHILE THE SURFACE FRONT IS ACROSS NORTH ARKANSAS AN UPPER LEVEL
RIDGE IS CENTERED OVER SOUTH TEXAS. SEVERAL IMPULSES WILL MOVE ALONG
THE FRONT AND WILL KEEP CHANCE POPS ACROSS THE NORTH...SLIGHT CHANCE
POPS FURTHER SOUTH TODAY. ANOTHER COMPLEX OF STORMS IS UPSTREAM OVER
KANSAS AND THIS MAY AFFECT ARKANSAS LATER TODAY. MODELS KEEP MOST OF
THE ENERGY IN NORTH ARKANSAS AND WILL THEREFORE KEEP THE HIGHEST
POPS THERE THROUGH MONDAY WITH THE FRONT STALLING IN CENTRAL
ARKANSAS. BY MONDAY AFTERNOON THE FRONT WILL BEGIN LIFTING NORTHEAST
AND TAKE THE RAIN CHANCES WITH IT.

A SURFACE LOW WILL MOVE INTO THE PLAINS MONDAY NIGHT BUT THE UPPER
RIDGE REMAINS STRONG. MOISTURE IS NEARLY NON-EXISTENT OVER ARKANSAS
UNTIL WEDNESDAY. CROSS SECTIONS ALSO SHOW A LACK OF MOISTURE.
HOWEVER...WILL INCLUDE SMALL POPS FOR WEDNESDAY AND WEDNESDAY NIGHT
MAINLY NORTH AS MORE MOISTURE IS DRAWN IN ON SOUTHWEST SURFACE FLOW.
WARMER TEMPERATURES ARE EXPECTED TUESDAY AND WEDNESDAY.
&&

.LONG TERM...THURSDAY THROUGH SATURDAY NIGHT
HIGH PRESSURE WILL SETUP OVER THE SOUTH CENTRAL AND SOUTHEAST UNITED
STATES IN THE EXTENDED PERIOD. AS THE PERIOD BEGINS...A STORM SYSTEM
WILL BE IN THE CENTRAL PLAINS...AND WILL DRAG A COLD FRONT SLOWLY
TOWARD ARKANSAS. WITH THE HIGH IN PLACE...APPEARS THAT THE FRONT
WILL STALL IN SOUTHERN MISSOURI FRIDAY/SATURDAY...WITH ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS MAINLY NORTH OF LITTLE ROCK. IN
GENERAL...TEMPERATURES WILL REMAIN ABOVE NORMAL...WITH BELOW NORMAL
PRECIPITATION.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     84  65  87  70 /  30  30  30  10
CAMDEN AR         92  70  91  73 /  20  10  10   0
HARRISON AR       84  65  87  70 /  40  20  20  10
HOT SPRINGS AR    89  69  91  71 /  20  20  20   0
LITTLE ROCK   AR  87  69  91  71 /  30  20  20  10
MONTICELLO AR     90  69  91  72 /  20  20  20  10
MOUNT IDA AR      89  69  91  71 /  20  20  10   0
MOUNTAIN HOME AR  84  65  87  70 /  40  30  20  10
NEWPORT AR        85  66  87  70 /  30  30  30  10
PINE BLUFF AR     89  69  91  72 /  20  20  20  10
RUSSELLVILLE AR   86  67  90  71 /  30  20  20  10
SEARCY AR         86  68  87  71 /  30  30  20  10
STUTTGART AR      87  68  90  71 /  30  30  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...46
Hazardous weather outlook, Jun 1, 4:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUN 01 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN JUN 01 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BE NOTED OVER THE SOUTHERN ROCKIES AND
SOUTHERN PLAINS TODAY. THIS WILL CREATE A NORTHWEST WIND FLOW ALOFT
OVER ARKANSAS...WITH A COLD FRONT RIDING THE FLOW INTO THE STATE.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE FRONT...
ESPECIALLY IN THE NORTHERN HALF OF THE STATE. SOME STORMS COULD BE
SEVERE.

THERE IS A SLIGHT RISK OF SEVERE STORMS IN ALL BUT EXTREME SOUTHWEST
ARKANSAS THROUGH TONIGHT. THE MAIN CONCERNS WITH STORMS THAT BECOME
SEVERE WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL REMAIN IN OR NEAR THE REGION THROUGH AT LEAST MONDAY.
THERE WILL BE CONTINUED CHANCES FOR PRECIPITATION...ESPECIALLY IN
NORTHERN AND EASTERN ARKANSAS. SOME STORMS MAY BE SEVERE.

FOR THE REMAINDER OF THE UPCOMING WEEK...THE HIGH WILL SHIFT OVER
THE SOUTH CENTRAL AND SOUTHEAST UNITED STATES...WITH MOSTLY DRY
WEATHER AND ABOVE NORMAL TEMPERATURES.

THE HIGH WILL CAUSE STORM SYSTEMS TO TRACK TO THE NORTH OF ARKANSAS.
THESE SYSTEMS WILL DRAG COLD FRONTS TOWARD THE REGION...AND A COUPLE
OF THESE FRONTS MAY PUSH BRIEFLY INTO THE STATE. GIVEN THIS...THERE
WILL BE SLIGHT CHANCES FOR THUNDERSTORMS...ESPECIALLY FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING...WITH
SEVERE WEATHER POSSIBLE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

46

The radar

The Western Arkansas radar (KSRX), 83 km away, was scanning. The volume nearest the first event began at 16:01 UTC.

Open the radar archive at this moment

Event by event

54 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Johnson

When
June 1, 10:00 AM CST
Where
Johnson County, Clarksville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.470, -93.470

Trees were down and there were power outages across the county.

Thunderstorm Wind, Logan

When
June 1, 11:59 AM CST
Where
Logan County, 2 mi N of Paris
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.309, -93.730

Thunderstorm Wind, Logan

When
June 1, 12:00 PM CST
Where
Logan County, Paris
Measured
65 kt (75 mph) estimated gust
Property damage
$2.7 million
Reported by
Newspaper
Coordinates
35.280, -93.730

Six houses suffered major damage, 20 had moderate damage, and 27 had minor damage. Four businesses had major damage, including a car dealership, two shop buildings, and a lumber company. At the car dealership, 37 cars were damaged, primarily due to flying debris and the collapse of three concrete block walls of an adjacent building. Three other businesses suffered moderate damage, and six had minor damage. Many trees were blown down, some of which fell on houses. Arkansas' second-oldest cherry tree was toppled. Many power lines were blown down and about 40 utility poles had to be replaced.

Thunderstorm Wind, Yell

When
June 1, 12:02 PM CST
Where
Yell County, Waveland
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.120, -93.630

Fallen power lines blocked Arkansas Highway 309.

Thunderstorm Wind, Yell

When
June 1, 12:05 PM CST to 12:25 PM CST
Where
Yell County, Havana to 2 mi N of Danville
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
Newspaper
Coordinates
35.120, -93.520

Numerous trees and some power lines were blown down. At least one tree fell on a house.

Thunderstorm Wind, Yell

When
June 1, 12:10 PM CST
Where
Yell County, Plainview
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.980, -93.300

A tree was down on 3rd Street. Several limbs were blown off trees.

Thunderstorm Wind, Yell

When
June 1, 12:28 PM CST
Where
Yell County, Dardanelle
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.220, -93.150

Trees and power lines were down.

Thunderstorm Wind, Perry

When
June 1, 12:35 PM CST to 12:45 PM CST
Where
Perry County, Casa to Adona
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
35.020, -93.050

Trees were down on power lines, houses and roadways.

Hail, Yell

When
June 1, 12:35 PM CST
Where
Yell County, Birta
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.020, -93.130

Thunderstorm Wind, Yell

When
June 1, 12:35 PM CST to 12:45 PM CST
Where
Yell County, Danville to 1.52 mi NW of Birta
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
Newspaper
Coordinates
35.050, -93.380

Numerous trees and some power lines were blown down from the Danville area east to Mount George, and then on to Dale Bend and north of New Hope. The damage then continued farther east to Pullen Pond and on to near the intersection of the Yell County line with the Perry and Conway County lines.

Thunderstorm Wind, Perry

When
June 1, 12:35 PM CST
Where
Perry County, Nimrod
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
34.950, -93.070

Trees were blown down around Nimrod.

Thunderstorm Wind, Garland

When
June 1, 12:40 PM CST
Where
Garland County, Bear
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
NWS Employee
Coordinates
34.530, -93.270

Trees were down. At least one tree fell on a house. Power lines blocked some roads.

Thunderstorm Wind, Garland

When
June 1, 12:45 PM CST
Where
Garland County, 5 mi E of Royal
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.520, -93.142

A large tree limb was down on Fleetwood Drive off of U.S. Highway 270.

Thunderstorm Wind, Perry

When
June 1, 12:45 PM CST
Where
Perry County, 0.29 mi WNW of Cherry Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
34.982, -92.875

Trees were blown down.

Thunderstorm Wind, Garland

When
June 1, 12:50 PM CST
Where
Garland County, Hot Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
34.500, -93.050

Trees were blown down.

Thunderstorm Wind, Perry

When
June 1, 12:50 PM CST to 12:55 PM CST
Where
Perry County, 2.21 mi NNW of Antioch
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
34.977, -92.771

Trees were blown down in the area around Harris Brake.

Thunderstorm Wind, Montgomery

When
June 1, 1:04 PM CST
Where
Montgomery County, Joplin
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.550, -93.450

Trees were down at a deer camp.

Thunderstorm Wind, Pulaski

When
June 1, 1:05 PM CST
Where
Pulaski County, 5 mi NW of Pinnacle
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.871, -92.532

Trees were blown down on Arkansas Highway 10 near Lake Maumelle.

Thunderstorm Wind, Saline

When
June 1, 1:05 PM CST
Where
Saline County, 2 mi W of Owensville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.620, -92.855

A large tree was down and was blocking Arkansas Highway 5.

Thunderstorm Wind, Conway

When
June 1, 1:10 PM CST
Where
Conway County, Morrilton
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
35.150, -92.750

Tree limbs were broken and trees were uprooted. Some streets in Morrilton were blocked by fallen trees. Two houses were damaged when trees fell on their roofs.

Thunderstorm Wind, Faulkner

When
June 1, 1:11 PM CST
Where
Faulkner County, Mayflower
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.950, -92.430

Trees and power lines were down.

Thunderstorm Wind, Faulkner

When
June 1, 1:15 PM CST
Where
Faulkner County, Saltillo
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.030, -92.330

Trees and power lines were down.

Thunderstorm Wind, Pulaski

When
June 1, 1:15 PM CST
Where
Pulaski County, 5 mi NW of Little Rock
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.781, -92.342

Trees were down off of Pleasant Ridge Road in West Little Rock.

Thunderstorm Wind, Pulaski

When
June 1, 1:20 PM CST
Where
Pulaski County, Morgan
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.880, -92.370

Several 2 to 2 1/2 inch diameter trees were down.

Thunderstorm Wind, Hot Spring

When
June 1, 1:20 PM CST
Where
Hot Spring County, Malvern
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
34.370, -92.800

Three trees were down near the water treatment plant. Tree limbs were broken and there was some damage to the building.

Thunderstorm Wind, Pulaski

When
June 1, 1:25 PM CST
Where
Pulaski County, 1.33 mi N of Pulaski
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.769, -92.316

Large trees were down on both sides of the road on Cantrell Hill.

Thunderstorm Wind, Pulaski

When
June 1, 1:28 PM CST
Where
Pulaski County, Levy
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.800, -92.270

Trees and power lines were down on MacArthur Drive.

Thunderstorm Wind, Pulaski

When
June 1, 1:29 PM CST
Where
Pulaski County, Maumelle
Measured
50 kt (58 mph) estimated gust
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
34.870, -92.400

One tree fell on a house on Hibiscus Street, causing extensive damage. Trees were down in Kimberly Manor. Shingles were blown off roofs and the tops of three trees were blown off at the Parc on the River.

Thunderstorm Wind, Pulaski

When
June 1, 1:30 PM CST
Where
Pulaski County, North Little Rock
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.770, -92.250

A large pecan tree was down.

Thunderstorm Wind, Pulaski

When
June 1, 1:30 PM CST
Where
Pulaski County, 3 mi N of Olmstead
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.993, -92.200

A 4 1/2 foot diameter tree was down.

Thunderstorm Wind, Pulaski

When
June 1, 1:30 PM CST
Where
Pulaski County, 5 mi NE of Macon
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.971, -92.108

Power lines and trees were down on Peters and Centennial Roads.

Thunderstorm Wind, Pulaski

When
June 1, 1:33 PM CST
Where
Pulaski County, 3 mi NE of Sherwood
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.851, -92.183

Trees were down across Shoshoni Drive.

Thunderstorm Wind, Faulkner

When
June 1, 1:35 PM CST
Where
Faulkner County, Damascus
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
35.360, -92.420

A door was blown off an outbuilding and a hood was blown off a pickup truck in Damascus.

Thunderstorm Wind, Lonoke

When
June 1, 1:35 PM CST
Where
Lonoke County, Cabot
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.970, -92.020

A water drain on the side of an apartment complex was damaged. Shingles and siding were blown off.

Thunderstorm Wind, Pulaski

When
June 1, 1:35 PM CST
Where
Pulaski County, Little Rock Afb
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
34.920, -92.150

Thunderstorm Wind, Pulaski

When
June 1, 1:38 PM CST
Where
Pulaski County, Baucum
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.730, -92.130

Trees were down.

Thunderstorm Wind, Lonoke

When
June 1, 1:40 PM CST
Where
Lonoke County, Toltec
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.650, -92.050

Trees were down.

Thunderstorm Wind, Lonoke

When
June 1, 1:45 PM CST
Where
Lonoke County, Lonoke
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.780, -91.920

Thunderstorm Wind, White

When
June 1, 1:45 PM CST
Where
White County, Beebe
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.070, -91.900

Trees and power lines were down. One tree fell through a mobile home.

Thunderstorm Wind, Lonoke

When
June 1, 1:45 PM CST
Where
Lonoke County, Lonoke
Measured
50 kt (58 mph) estimated gust
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
34.780, -91.920

Trees were down on at least four houses. Trees were down on Arkansas Highway 31. There was a tree blocking Ferguson Street.

Thunderstorm Wind, Lonoke

When
June 1, 1:49 PM CST
Where
Lonoke County, Cabot
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.970, -92.020

Thunderstorm Wind, Lonoke

When
June 1, 1:52 PM CST
Where
Lonoke County, Austin
Measured
56 kt (64 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
35.000, -91.980

Part of an eight foot fence was down.

Thunderstorm Wind, Lonoke

When
June 1, 1:53 PM CST
Where
Lonoke County, Ward
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.030, -91.970

Trees were down.

Thunderstorm Wind, Lonoke

When
June 1, 2:05 PM CST
Where
Lonoke County, 10 mi NE of England
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.652, -91.846

A large tree was down.

Thunderstorm Wind, Cleburne

When
June 1, 2:10 PM CST
Where
Cleburne County, Heber Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.500, -92.030

Trees were down in the Heber Springs area.

Thunderstorm Wind, Arkansas

When
June 1, 2:15 PM CST
Where
Arkansas County, Stuttgart
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.500, -91.550

Large tree limbs were reported down in the area.

Thunderstorm Wind, Arkansas

When
June 1, 2:15 PM CST
Where
Arkansas County, Humphrey
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.420, -91.690

Large tree limbs were reported down.

Thunderstorm Wind, Prairie

When
June 1, 2:15 PM CST
Where
Prairie County, Des Arc
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
COOP Observer
Coordinates
34.970, -91.500

Trees were down. One tree was on a house. Signs were knocked down near the baseball field and transformers were knocked out.

Thunderstorm Wind, Prairie

When
June 1, 2:15 PM CST
Where
Prairie County, Stuttgart Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.600, -91.570

Thunderstorm Wind, Arkansas

When
June 1, 2:25 PM CST
Where
Arkansas County, Casscoe
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.520, -91.320

Large limbs were down.

Thunderstorm Wind, Monroe

When
June 1, 2:30 PM CST
Where
Monroe County, 7 mi WSW of Brinkley
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.841, -91.294

A tree was down and was blocking a road in the Dagmar Wildlife Management Area.

Thunderstorm Wind, Monroe

When
June 1, 2:30 PM CST
Where
Monroe County, Clarendon
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.680, -91.300

A one foot diameter tree was blown down.

Thunderstorm Wind, Prairie

When
June 1, 2:35 PM CST
Where
Prairie County, Stuttgart Muni Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
34.600, -91.570

Thunderstorm Wind, Monroe

When
June 1, 2:35 PM CST
Where
Monroe County, Holly Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.600, -91.200

Trees were down on power lines and across roads in town.

Thunderstorm Wind, Monroe

When
June 1, 2:50 PM CST
Where
Monroe County, 2 mi S of Brinkley
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.851, -91.180

A tree was blown down and was blocking U.S. Highway 49 south of Brinkley.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119309, 119176, 119174, 119288, 119287, 119483, 119289, 119255, 119296, 121908, 121913, 119168, 119172, 121918, 121911, 121912, 119300, 119261, 119283, 119463, 119156, 119160, 119276, 119263, 119495, 119266, 119264, 119262, 119267, 119270, 119273, 119280, 119164, 119180, 121919, 119274, 119190, 119197, 119284, 119522, and more.